Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest Ways To Manage Weight Gain When On Gabapentin

I have switched from Lyrica to Gabapentin because my insurance would not pay for the Lyrica. Lyrica worked wonderfully for me but I could not afford it. Since I have been taking Gabapentin I have been gaining weight and it s scaring me. Does Gabapentin do this without a change in diet?
Mon, 3 Aug 2020
Report Abuse
General & Family Physician 's  Response
Hello,

Gabapentin is very less likely associated with weight gain. Did you change the medicine from lyrica to gabapentin by yourself or your doctor? If you have not consulted your doctor before changing then I suggest you talk to your doctor and take his opinion on this. As he is well aware of your condition, he will be able to guide you with the dosage and medicine appropriately. For weight gain, regular exercise is advisable. Along with that you can include healthy diet. Also consult a dietician who will be able to help you with a proper diet chart for health weight loss.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Manisha Auradkar, General & Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Suggest Ways To Manage Weight Gain When On Gabapentin

Hello, Gabapentin is very less likely associated with weight gain. Did you change the medicine from lyrica to gabapentin by yourself or your doctor? If you have not consulted your doctor before changing then I suggest you talk to your doctor and take his opinion on this. As he is well aware of your condition, he will be able to guide you with the dosage and medicine appropriately. For weight gain, regular exercise is advisable. Along with that you can include healthy diet. Also consult a dietician who will be able to help you with a proper diet chart for health weight loss. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Manisha Auradkar, General & Family Physician